MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1232
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Erythema (1840); Discomfort (2330); Swelling/ Edema (4577)
Date of Event 08/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Good-faith efforts were made to obtain additional information regarding the event; however, no further details were available.Block d2b additional pro codes, nhl, pjs.Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: 5002143, udi: (b)(4).Product family: dbs-linear leads, upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: 5003730, udi: (b)(4).Product family: dbs-extension, upn: m365db3216550, model: db-3216-55, serial: (b)(6), batch: 5002419, udi: (b)(4).Product family: dbs-extension, upn: m365db3216550, model: db-3216-55, serial: (b)(6), batch: 5000915, udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient reported discomfort, redness, swelling, and purulent discharge at the implantable pulse generator (ipg) and lead incision sites.The patient subsequently underwent removal of the dbs system.According to the physician, the infection was not attributed to the device or the procedure, though no alternative cause was provided.Device analysis was not performed as the components were retained by the medical facility.The patient was treated with antibiotics and made a full recovery.
 
Additional Manufacturer Narrative
Based on the available information (in the absence of all the products being returned) boston scientific has determined that infection, discomfort, redness, swelling, and purulent discharge at the implantable pulse generator (ipg) and lead incision sites are a known inherent risk with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).A review of all the manufacturing documentations for the devices revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the devices were used per the ifu product label.Additionally, implant site complications such as infection, discomfort, redness, swelling, and purulent discharge are noted within the ifu as a potential risk associated with the use of the device.The ipg, leads and lead extensions were not returned as they were retained by the facility; as such, physical analysis has not been conducted in our laboratory.The ipg, leads and lead extensions were not returned, as such, physical analysis has not been conducted in our laboratory.However, the labeling review was conducted.This review determined that infection, discomfort, redness, swelling, and purulent discharge is a known inherent risk of implanting a pulse generator as part of a system to deliver deep brain stimulation (dbs).Additional suspect medical device components involved in the event/device evaluation: product family: dbs-linear leads.Upn: m365db2203450.Model: db-2203-45.Serial: (b)(6).Batch: 5002143.Udi: (b)(4).Product family: dbs-linear leads.Upn: m365db2203450.Model: db-2203-45.Serial: (b)(6).Batch: 5003730.Udi: (b)(4).Product family: dbs-extension.Upn: m365db3216550.Model: db-3216-55.Serial: (b)(6).Batch: 5002419.Udi: (b)(4).Product family: dbs-extension.Upn: m365db3216550.Model: db-3216-55.Serial: (b)(6).Batch: 5000915.Udi: (b)(4).Block d2b additional pro codes, nhl, pjs.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient reported discomfort, redness, swelling, and purulent discharge at the implantable pulse generator (ipg) and lead incision sites.The patient subsequently underwent removal of the dbs system.According to the physician, the infection was not attributed to the device or the procedure, though no alternative cause was provided.Device analysis was not performed as the components were retained by the medical facility.The patient was treated with antibiotics and made a full recovery.Good-faith efforts were made to obtain additional information regarding the event; however, no further details were available.

Brand Name
VERCISE GENUS?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24434612
Report Number3006630150-2026-01082
Device Sequence Number18716644
Product Code MHY
UDI-Device Identifier08714729985051
UDI-Public(01)08714729985051(17)261018(10)767639
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-1232
Device Catalogue NumberDB-1232
Device Lot Number767639
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date04/14/2026
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight75 KG
Patient RaceWhite